Log in
Anxiety Support
36,761 members40,033 posts

Citalopram help please !

So i have severe health anxiety and general anxiety and a phobia of taking any tablets. I finally decided to take my first 20mg tablet which made me feel awful ! After 30 hours i took my second tablet but cut it in half so i am now only taking 10mg ive felt okay for a few days. Yeaturday and today i have felt awful again (my 4th and 5th tablet) i feel sick. Shaky. Feel like im moving and extremely dizzy. I have been having really bad panic attacks also. I just wanted to know if this has happened to anyone else where they feel okay then feel awful again. Its really scarring me

21 Replies
oldestnewest

Yess,

When I was first diagnosed with anxiety they started me on that, same mg also. I felt like shit that entire week. I literally sat in my bed at night crying thinking if I fell asleep I wouldn't wake up.. they said it gets worse before it gets better but I decided I'd take my chances of quitting and figuring it out without the meds. I still feel the attacks coming but acknowledging them for what they were instead of jumping to conclusions about my health or fixating on Google symptoms really helped.

2 likes
Reply

Hi hollieedridge

Well done for taking the tablets. No mean feat when stressing about wether you will have some form of reaction from them and how you will feel once you have taken them.

I have lots of problems with health anxiety, as I have been backwards snd forwards to my GP with various ailments relating to Autoimmune Disease.

I was offered the same medication as yourself as I was told that all my issues are related to anxiety and depression. This, however is proving not to be the case. Bit like 'chicken -egg' which came first , anxiety/ health probs !

I do take other medication- very reluctantly. And of course, always very cautiously- Just incase!

I am thinking the feeling unwell and shakiness etc are perhaps related to even greater anxiety about taking them and once in your system , continue to worry about the effect they might have on your body. I have been down this route many times and still now sometimes read the contraindications and then put doubt in my mind. You have to congratulate yourself for actually taking this first steps to helping yourself get better. It will have its ups and downs and 'what if's' before settling.

My anxiety /health problems were far worse 4 years ago but, gradually, over those four years I have tried to keep my mind busy with other things to stop the unwanted thoughts creeping back in. Easier said than done, I know.

Dizziness and nausea are symptoms of anxiety and it is perhaps what's causing you to feel 'off' right now. And, of course, the tablets do have a tendency to make you feel a little worse before you begin to feel a little better. I was told at least 6? weeks.

I do hope this helps a little? Good to connect with others that feel the same way!

👍🏼xx

1 like
Reply

Thank you. Its just because i felt okay and now i feel awful ! The dizziness scares me so much

Reply

sorry to hear abo

Reply

I fully understand how you are feeling. . Anxiety can make you feel out of control. If you are able to tell yourself it's the anxiety causing it and nothing more sinister.....lit might help to calm your body a little. I appreciate that's not easy when your mind is on full alert and adrenaline is high.

I hope you are able to calm yourself soon.

x

1 like
Reply

Ive tried too many times. People are now saying i look high ! Is this normal for the tablets. I feel strange and not here

Reply

Have you read the enclosed leaflet? I think you can feel out of sorts to begin with. It's your body adapting to the new medication.

1 like
Reply

Yes i have

Reply

hi hollie

I started on citalopram 3 weeks ago only on 10 mg as like you I have extreme fear if taking any types of tablets so doctor started me on 10mg i stead of 20mg. I can just about take 2 paracetamol but anything else causes sever anxiety. Even 3 weeks down the line I still have anxiety to take my citalopram it’s like I sit waiting for something to happen to my body after taking it. I felt great yesterday even went into town alone for some new clothes for my daughter, still anxious but not half as bad as usual but today I feel awful, shakey and dizzy also chest pains anxiety the lot. Back to see doctor tommorow dreading upping my dose to 20mg can’t handle these effects.

1 like
Reply

Oh really. Its horrible you have side effects but nice to onow its not just me who is fine one day then awful another. Can you explain how you feel when you say dizzy xx

1 like
Reply

I’m dizzy like it feels like I’m kinda drunk even though i’m not. Walked into a few walls today because my balance just feels off it’s much worse when I’ve had a bad nights sleep and last night I hardly had no sleep at all my anxiety was too high and couldn’t relax.I’m praying for a better sleep tonight gonna try and get some valium from my doctor tommorow just to help with the intense anxiety.

1 like
Reply

Thats how i get. As if the room is moving when you know it isnt and head goes funny

1 like
Reply

Hi. Did you find that the citalopram made you feel really low? I am 3 weeks into taking mine and I've had some really low days. Is this normal? Xx

Reply

Im only on day 8 and ive had 1 really low day

Reply

I went from 20 mg of citalopram now to 40 the first week and a half were iffy felt dizzy shaky but one of the side effects are heightened anxiety, I was also prescribed valium to help with this and it does! I was scared to take them as well I had a horrible experience on paxil so I was scared this would do the same, as hard as it was to stick with my full dose through the week thinking about how great it will be when I start to feel over anxiety pushed me through! Now I have no side effects and I'm starting to see a light after being in this darkness for so long.. I still have bad days but I deal with them instead of hiding in my bed all day. Hope this might help encourage you in some way..

1 like
Reply

Thank you x

1 like
Reply

Hello again. Glad I caught your post. As I've said my 1st 20mg tablet of Citalopram was really dreadful so I cut down to 10mg for the 2nd tablet and this was much better. My 3rd and 4th 10mg half tablets were also fine. But by my 5th and 6th 10mg half tablets my anxiety had returned again and I was feeling very socially anxious and uncomfortable going out again. So on my 7th tablet I increased the dose back to a whole tablet of 20mg. This time I was ok and I've been on 20mg Citalopram daily ever since and I'm very pleased with the results and how much I've improved. Please remember that this is just my experience of this medication and often with anxiety there are multiple factors that not all of us share. I don't usually suffer from dizzy spells as an anxiety symptom. But if I'm not eating enough or sleeping enough or both I will become light headed and then I'll become anxious about being light headed. Also I have to take a lot of pain relief medication on some days, usually Codeine based, and this too will make me light headed. This is my second attempt at taking Citalopram and I'm glad I was able to stick with it this time. Hope it goes well for you and good luck 😊

1 like
Reply

Thank you. How do i know when i shoukd take 20 mg

1 like
Reply

I’m the same hollie don’t know when to take 20mg.I’m back at doctors this afternoon probably gonna get my dose upped today and I’m scared to take a higher dose for fear of side effects again. I wonder if they would let me go up by another 5mg maybes half a 10mg so I can go from 10mg to 15mg for a week or 2 before going straight to 20mg

1 like
Reply

Yeah that might be best

1 like
Reply

I like both these posts from Hollie and Amanda. If you're more comfortable going from 10mg to 15mg then 20mg and this is more reassuring for you then personally I think it's a fair idea. Always remember this is YOUR recovery and how you manage it must be your choice. Never let yourself be pushed down a path you don't want to go. I don't know anymore about anxiety than you do but I am aged 54 so I've had over 30 years of experience and I'm very familiar with my anxiety symptoms and how they affect me personally. After 6 days taking 10mg of Citalopram I recognised a return of my anxiety symptoms and a fear of the outside world and I also realised that these were NOT side effects, it's just that the medication had stopped being effective at 10mg for me. So it was a natural choice for me to increase the dose to 20mg again. It's a choice I was comfortable with so I had no anxiety about this beforehand. It sounds like both of you are already very anxious about trying 20mg again and I've got to admit that very first 20mg tablet was extremely distressing, I don't blame you for not wanting to repeat that but the thing is that after 6 days on 10mg my body had become used to the medication and I didn't experience those side effects again. How you proceed must be your choice and I hope it goes well for you, after 6 weeks on 20mg of Citalopram I'm glad I continued. Hope this helps.

2 likes
Reply

You may also like...